Re: [GIWorld-Hepatitis] Digest Number 275
- I would definitely agree with AlleyPat. She is correct in that it can
take 2-8 weeks for the anti-depressants in the "SSRI" class to kick in,
and that is the best choice for most depression. Also, I have never met,
treated, or seen anyone that did not suffer some type of depression
during treatment. Just the fact that you are being treated, have the
virus, feel???, and so many other factors, having depression at some
point is a given.
Granted, you may be one of the lucky ones that this does not happen to.
But then, I might someday win the lottery. In essence the chances of not
having a problem are almost zilch, and your physician is not the one who
will experience any problems. I don't know whether he/she is ignorant,
or has not treated many people, or, is doing this because of "managed
care" and the costs. Neither would surprise me, but, you need to make
sure you get what is in your best interests. I always prescribe an
antidepressant when I begin someone's therapy, and, at the worst, they
are taking something they may be able to do without, but does not have
any major side effects, can easily be stopped at any time without
"withdrawal" symptoms, and may help. Marty
- OK, I am ignorant. What are SSRI anti-depressants? Also, I really like my
doctor. He is a hepatologist and only sees hepatitis patients. I feel that
he knows his stuff. He did say that he will put me on the anti-depressants
if I need them. I guess it is a little late to start before treatment
anyway. If it takes 2-8 weeks for them to kick in, and I am starting
treatment Thursday, I guess I will wait and see how I feel.
Unfortunately, I have been feeling kind of weepy lately for no apparent
reason. Since I was diagnosed a year ago, I have felt pretty positive about
everything. However, twice since I was diagnosed, I had a horrible feeling
wash over me for 2-3 hours that everything was hopeless, and there was no
reason to do or try anything. Now I am starting to worry that that horrible
feeling may return when I start treatment.
My Doc, has also given me a choice---why is everything these days a choice
that has to be made????--I can do the injections three times a week, or I can
do every other day injections. Although he does not think that everyday
dosing is beneficial, he left the every other day open to me. Has any one
read anything about or done every other day dosing???? I just do not know
what to do. Realizing that the half-life of the interfuron is somewhere less
that 24 hours, the everyother day sounds like a good idea.....
Trying to remain positive........ Lora
- I do every other day dosing. I wanted to start more aggressive, and do
everyday but doc said no. So I trust my doc. I'd strongly advise an
antidepressant. Hep can screw with the mind, and interferon is a known
depressant. good luck!
- Marty How is your wife doing now? My husband didn't want to admit that he
needed and antidepressant but he would not go without it now and has been
very helpful to him through this combo treatment. When I came home from work
and saw how it was affecting him while I was gone and he wanted to give up on
the treatment we then talked to the doctor right away about it and he started
him on one. I don't think he would have made it this far without it. It has
been a year today that he has been on the combo and the doctor says he will
be on it another 6 months to a year. I agree with you that everyone will
need some kind of help with the depression from the treatment just finding
out you have the HCV is depressing and then the treatment is to much for most
- Dear Lora,
I'd say feeling 'kind of weepy' isn't all that
unusual. This is a very stressful time, and you are
bound to be anxious, nervous, etc. Crying is a good
stress releaser. And you may have that horrible,
hopeless feeling again. I have occasionally felt the
same, so don't feel alone. The important thing is
that you didn't STAY feeling that way. If it happens
more frequently, or lasts for very long, be sure and
let your doctor know.
Definitely go for the every-other-day dosing. It
is not a great improvement, but eliminating that extra
day break when the virus can be multiplying freely
does help some. By the way, the half-life of
interferon is way less than 24 hours, it's closer to 7
- 12 hours.
Do You Yahoo!?
Yahoo! Mail - Free email you can access from anywhere!